Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 186, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2014, 8:15 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 8:15 PM PDT (03:15 UTC)
- Expired
- Sep 26, 2014, 11:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 175 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WGUS55 KVEF 270315
FFWVEF
NVC017-270615-
/O.NEW.KVEF.FF.W.0186.140927T0315Z-140927T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 1115 PM PDT
* AT 806 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ACROSS MUCH OF NORTHERN AND CENTRAL LINCOLN
COUNTY. THERE HAVE BEEN REPORTS OF FLOODING ALONG HIGHWAY 93 AND
ITS LIKELY THAT MANY OF THE SMALLER SIDE ROADS WILL SEE FLOODING
THROUGH 11 PM THIS EVENING. THESE STORMS CONTINUE TO MOVE NORTH
AROUND 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIOCHE...URSINE...CATHEDRAL GORGE STATE PARK...PANACA...ECHO CANYON
STATE PARK...MEADOW VALLEY CAMPGROUND...HORSETHIEF GULCH
CAMPGROUND...EAGLE VALLEY AND RANCH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.
&&
LAT...LON 3716 11405 3716 11520 3751 11567 3806 11566
3806 11501 3868 11500 3868 11405
$$
ASG3 follow-up statements
857
WGUS75 KVEF 270406
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
906 PM PDT FRI SEP 26 2014
NVC017-270615-
/O.CON.KVEF.FF.W.0186.000000T0000Z-140927T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
906 PM PDT FRI SEP 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT FOR
LINCOLN COUNTY...
AT 857 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN OVER THE NORTHERN HALF OF LINCOLN COUNTY. MANY
ROADS ACROSS NORTHERN LINCOLN COUNTY HAVE THE POTENTIAL OF SEEING
FLASH FLOODING THROUGH 1100 PM. RAIN HAS BEGUN TO TAPER OFF OVER
CENTRAL AND SOUTHERN LINCOLN COUNTY...BUT RUNOFF FROM EARLIER
RAINFALL MAY AFFECT LOCAL ROADS IN THE AREA.
LOCATIONS IMPACTED INCLUDE...
PIOCHE...URSINE...ECHO CANYON STATE PARK...MEADOW VALLEY
CAMPGROUND...HORSETHIEF GULCH CAMPGROUND...EAGLE VALLEY AND RANCH
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.
&&
LAT...LON 3716 11405 3716 11520 3751 11567 3806 11566
3806 11501 3868 11500 3868 11405
$$
ASG853
WGUS75 KVEF 270455
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 PM PDT FRI SEP 26 2014
NVC017-270615-
/O.CON.KVEF.FF.W.0186.000000T0000Z-140927T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
955 PM PDT FRI SEP 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT FOR
LINCOLN COUNTY...
AT 945 PM PDT...SCATTERED THUNDERSTORMS WERE STILL MOVING THROUGH
PORTIONS OF LINCOLN COUNTY. A NEW AREA OF HEAVY RAIN WAS MOVING INTO
SOUTHEAST LINCOLN COUNTY AND WILL AFFECT PORTIONS OF CALIENTE TO
BEAVER DAM. ADDITIONAL FLOODING WILL STILL BE POSSIBLE ON AREA ROADS
THROUGH 1115 PM.
LOCATIONS IMPACTED INCLUDE...
PIOCHE...URSINE...ECHO CANYON STATE PARK...MEADOW VALLEY
CAMPGROUND...HORSETHIEF GULCH CAMPGROUND...EAGLE VALLEY AND RANCH
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.
&&
LAT...LON 3716 11405 3716 11520 3751 11567 3806 11566
3806 11501 3868 11500 3868 11405
$$
ASG282
WGUS75 KVEF 270614
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1114 PM PDT FRI SEP 26 2014
NVC017-270621-
/O.EXP.KVEF.FF.W.0186.000000T0000Z-140927T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
1114 PM PDT FRI SEP 26 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM PDT FOR LINCOLN
COUNTY...
AT 11PM...DOPPLER RADAR CONTINUE TO INDICATE HEAVY RAIN PRODUCING
THUNDERSTORMS FORMING AND MOVING ACROSS SOUTHEAST LINCOLN COUNTY.
THIS WARNING WILL BE ALLOWED TO EXPIRE AND NEW WARNING IS BEING
CONSIDERED FOR A PORTION OF THIS AREA.
LAT...LON 3716 11405 3716 11520 3751 11567 3806 11566
3806 11501 3868 11500 3868 11405
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:15 PM PDT, 5 hours earlier.
Area forecast discussion, Sep 26, 3:15 PM PDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT FRI SEP 26 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH SATURDAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THROUGH THE WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN OVER LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES TONIGHT. MUCH COOLER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM...THROUGH SUNDAY NIGHT...NOT MUCH CHANGE TO THE PREVIOUS THINKING. A MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE EASTERN CWA WITH A STRONG PACIFIC STORM APPROACHING FROM THE WEST PROVIDING PLENTY OF LIFT. THESE WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES WITH A THREAT OF FLASH FLOODING...STRONG WINDS AND LARGE HAIL. THE MODELS CONTINUE TO SHOW A POSSIBLE LULL IN THE ACTIVITY THIS EVENING...PICKING UP AGAIN AND INCREASING IN COVERAGE LATE THIS EVENING AND OVERNIGHT. THIS BAND OF MOISTURE AND CONVECTION WILL EXIT NEVADA AND CALIFORNIA BY MID DAY SATURDAY LEAVING MOHAVE COUNTY UNDER THE GUN MUCH OF THE AFTERNOON...THEN EXITING MOHAVE COUNTY SATURDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LINCOLN...CLARK AND EASTERN SAN BERNARDINO COUNTIES THROUGH LATE SATURDAY MORNING AND FOR MOHAVE COUNTY THROUGH LATE SATURDAY AFTERNOON. MEANWHILE...THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND MOVE INTO NEVADA SATURDAY AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS SATURDAY AFTERNOON THROUGH SUNDAY EVENING MAINLY NORTH OF LAS VEGAS. GRADUAL CLEARING WILL TAKE PLACE SUNDAY NIGHT AS THE LOW MOVES INTO WESTERN UTAH. TEMPERATURES OVER THE WEEKEND AND MONDAY WILL BE BELOW NORMAL DUE TO THE INLUENCE OF THIS STRONG PACFIC STORM SYSTEM. .LONG TERM...NORTHWEST FLOW SETS UP OVER THE WESTERN STATES MONDAY THROUGH THURSDAY WITH MAINLY DRY CONDITIONS EXPECTED. A LINGERING SHOWER OR TWO MAY BE POSSIBLE EARLY MONDAY OVER LINCOLN COUNTY ON THE BACKSIDE OF THE WEEKEND LOW BUT OVERALL IT SHOULD NOT BE OF ANY SIGNIFICANCE AS THE LOW AND ITS DYNAMICS MOVES AWAY. TEMPERATURES SHOULD TREND UPWARDS DURING THE EARLY WEEK AND TOP OUT NEAR OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY. SHORTWAVE ENERGY IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY BUT MODELS DIFFER ON THE TRACK IT WILL TAKE AND THIS WILL IMPACT THE WIND/TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. ONLY SHOWED SLIGHT COOLING ON THURSDAY BUT THIS COULD CHANGE IF THE SHORTWAVE BECOMES MORE WELL DEFINED AND MOVES INTO THE SOUTHERN GREAT BASIN AS FORECAST BY THE ECMWF. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THROUGH THE EVENING 10-20 KTS WITH GUSTS TO 30 KTS...DECREASING TO 10-15 KTS LATE EVENING. ISOLATED THUNDERSTORMS WILL BE IN THE AREA THROUGH TONIGHT AND CANNOT BE RULED OUT DIRECTLY OVER THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS 10-20 KTS AND GUSTS 30-35 KTS THROUGH EARLY EVENING THEN DECREASING TO GENERALLY 10-15 KTS. NUMEROUS CUMULUS THROUGH TONIGHT ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN MAINLY LINCOLN...MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. STORMS WILL PERSIST MUCH OF SATURDAY OVER MOHAVE COUNTY. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA TONIGHT THROUGH EARLY SATURDAY. SPOTTER ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH THURSDAY. && SHORT TERM/AVIATION...HARRISON LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 26, 6:10 PM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD 1 SE BOULDER CITY 35.97N 114.82W
09/26/2014 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTS SEVERAL AREAS WITH 6-8 INCHES OF
WATER FLOWING ACROSS ROADWAYS IN BOULDER CITY. WATER WAS
STILL FLOWING AT 602 PM.
&&
WOLCOTTLocal storm report, Sep 26, 6:39 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
639 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST NORTH LAS VEGAS 36.27N 115.14W
09/26/2014 M63 MPH CLARK NV ASOS
THE ASOS AT THE NORTH LAS VEGAS AIRPORT RECORDED A PEAK
WIND GUST OF 63 MPH ASSOCIATED WITH A THUNDERSTORM.
&&
ASGLocal storm report, Sep 26, 6:53 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 SSW LAS VEGAS 36.11N 115.19W
09/26/2014 CLARK NV TRAINED SPOTTER
THUNDERSTORM WINDS CAUSED A HEAVY CONSTRUCTION BARRICADE
TO BLOW INTO A CAR CAUSING SIGNIFICANT BODY DAMAGE.
&&
ASGLocal storm report, Sep 26, 7:38 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 4 NNW LAS VEGAS 36.22N 115.17W
09/26/2014 CLARK NV TRAINED SPOTTER
SEVERAL TREE LIMBS 2-3 INCHES IN DIAMETER WERE BROKEN OFF
SEVERAL TREES. THE DOOR OF A BUSINESS WAS COMPLETELY
BLOWN IN DUE TO THE WINDS. THIS LOCATION IS APPROXIMATELY
2 MILES AWAY FROM THE NORTH LAS VEGAS AIRPORT WHICH
RECORDED 63 MPH FROM EARLIER STORMS.
&&
ASGLocal storm report, Sep 26, 7:46 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
746 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM LIGHTNING 4 SE SUMMERLIN 36.17N 115.26W
09/26/2014 CLARK NV PUBLIC
PUBLIC REPORTS PALM TREE ON FIRE DUE TO LIGHTNING STRIKE
ON THE 7300 BLOCK OF RAINCLOUD DR. CONFIRMED VIA FACEBOOK
PHOTO.
&&
WOLCOTTLocal storm report, Sep 26, 8:11 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
811 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 12 E HIKO 37.62N 114.99W
09/26/2014 LINCOLN NV LAW ENFORCEMENT
PIOCHE SHERIFF REPORTED THAT US 93 BETWEEN MILE MARKERS
65 AND 70 IS FLOODED. WATER CAME UP OVER THE CULVERTS AND
FLOODED THAT SECTION OF US 93. TIME ESTIMATED OFF RADAR.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 5:32 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 6:12 PM PDT | Areal Flood Advisory | VEF | Clark | 93 min |
| Sep 26, 6:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 26, 7:31 PM PDT | Areal Flood Warning | VEF | Clark | 20 hr |
| Sep 26, 9:16 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 29 min |
| Sep 26, 10:16 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 26, 11:21 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 27, 4:59 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 27, 3:27 PM PDT | Areal Flood Advisory | VEF | Clark | 6 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.